Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 4, NWS Cheyenne, WY

April 13, 20106 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Apr 13, 2010, 3:34 AM MDT for 6 counties in Wyoming. It took effect at Apr 13, 2010, 9:00 AM MDT. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2010, 3:34 AM MDT (09:34 UTC)
In effect from
Apr 13, 2010, 9:00 AM MDT
Expired
Apr 13, 2010, 7:35 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 12:00 PM MDTNON-TSTM WND GST 59Bordeaux, WY
Apr 13, 12:20 PM MDTHIGH SUST WINDS 44Bordeaux, WY
Apr 13, 12:52 PM MDTNON-TSTM WND GST 52Esterbrook, WY
Apr 13, 1:53 PM MDTNON-TSTM WND GST 56Douglas, WYALSO...2053Z,G52 2153Z,G51
Apr 13, 4:05 PM MDTNON-TSTM WND GST 6225 Se Wright, WY
Apr 13, 4:15 PM MDTNON-TSTM WND GST 6514 Sw Cheyenne, WY
Apr 13, 4:45 PM MDTNON-TSTM WND GST 63Bordeaux, WYG63 AT 2255Z, G62 AT 2300Z, G61 AT 2305Z, 2310Z, 2315Z, 2320Z, G59 AT 2325Z.
Apr 13, 4:52 PM MDTNON-TSTM WND GST 58Esterbrook, WYALSO AT 2152Z

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3607 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS75 KCYS 130934
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 AM MDT TUE APR 13 2010

...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF THE AREA
TODAY...

.A LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES THROUGH THE
REGION THROUGH TODAY BRINGING STRONG AND GUSTY WINDS. THE LOW
LEVEL PRESSURE GRADIENT WILL TIGHTEN AHEAD OF AND BEHIND A PACIFIC
COLD FRONT THAT WILL MOVE FROM WEST TO EAST ACROSS SOUTHEAST 
WYOMING AND WESTERN NEBRASKA TODAY.

WYZ101-103>106-109-110-140000-
/O.UPG.KCYS.HW.A.0003.100413T1500Z-100414T0300Z/
/O.NEW.KCYS.HW.W.0004.100413T1500Z-100414T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA...
ARLINGTON...ELK MOUNTAIN
334 AM MDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG FROM MID MORNING THROUGH LATE
  AFTERNOON.

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 60 MPH AT LOWER
  ELEVATIONS AND 70 MPH ACROSS THE MOUNTAINS.

* IMPACTS...TRAVELERS ALONG PORTIONS OF INTERSTATE 80 AND
  INTERSTATE 25 WILL EXPERIENCE STRONG AND GUSTY WINDS FROM MID
  MORNING THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ102-107-140000-
/O.NEW.KCYS.HW.W.0004.100413T1500Z-100414T0000Z/
NIOBRARA COUNTY-EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY
334 AM MDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 


* TIMING...WINDS WILL BECOME STRONG FROM MID MORNING THROUGH LATE
  AFTERNOON.

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 MPH.

* IMPACTS...TRAVELERS ALONG PORTIONS OF INTERSTATE 25 WILL
  EXPERIENCE STRONG AND GUSTY WINDS FROM MID MORNING THROUGH THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-140000-
/O.CON.KCYS.WI.Y.0006.000000T0000Z-100414T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
334 AM MDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...WINDS WILL REMAIN BRISK THROUGH LATE AFTERNOON.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVELERS ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  WILL ENCOUNTER THESE GUSTY WINDS THROUGH TODAY. EAST TO WEST
  ROADWAYS WILL BE MOST SUSCEPTIBLE TO THESE GUSTY CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
3 follow-up statements
898 
WWUS75 KCYS 132250
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT TUE APR 13 2010

...STRONG AND GUSTY WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHEAST
WYOMING THROUGH THE EARLY EVENING...

.A STRONG LOW LEVEL PRESSURE GRADIENT WILL REMAIN ACROSS SOUTHEAST
WYOMING THROUGH EARLY EVENING. THIS WILL CONTINUE TO PRODUCE
STRONG AND GUSTY WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING.

NEZ002-003-019>021-054-055-095-096-140000-
/O.CAN.KCYS.WI.Y.0006.000000T0000Z-100414T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
450 PM MDT TUE APR 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SHIFTED TO THE WEST AND HAVE DECREASED BEHIND A FRONT
THAT MOVED THROUGH EARLIER IN THE AFTERNOON...THUS HAVE CANCELLED
THE ADVISORY. HOWEVER...WINDS WILL STILL CONTINUE TO BE SUSTAINED
15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THE EVENING BEFORE
EASING OVERNIGHT.

$$

WYZ101>107-109-110-140000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-100414T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN
450 PM MDT TUE APR 13 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING.

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 MPH ARE
  EXPECTED AT LOWER ELEVATIONS WITH GUSTS TO 70 MPH ACROSS THE
  MOUNTAINS.

* IMPACTS...TRAVELERS ALONG PORTIONS OF INTERSTATE 80 AND
  INTERSTATE 25 WILL EXPERIENCE STRONG AND GUSTY WINDS THROUGH THE
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RJM
117 
WWUS75 KCYS 132355
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT TUE APR 13 2010

WYZ101>105-107-109-110-140100-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-100414T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN
555 PM MDT TUE APR 13 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED OVER THE PAST HOUR AND WILL CONTINUE
TO DO SO THROUGH THE REST OF THE EVENING. THEREFORE...THE HIGH
WIND WARNING HAS BEEN CANCELLED. LESSER WIND SPEEDS OF 20 TO 30
MPH WITH GUST TO 40 MPH WILL CONTINUE THROUGH SUNSET.

$$

WYZ106-140200-
/O.EXT.KCYS.HW.W.0004.000000T0000Z-100414T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
555 PM MDT TUE APR 13 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH 8 PM. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 MPH
  WILL OCCUR.

* IMPACTS...TRAVELERS ALONG INTERSTATE 25 IN SOUTHERN PLATTE
  COUNTY WILL EXPERIENCE STRONG AND GUSTY WINDS THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAHN
381 
WWUS75 KCYS 140135
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT TUE APR 13 2010

WYZ106-140245-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-100414T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
735 PM MDT TUE APR 13 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED OVER THE PAST HOUR AND WILL CONTINUE
TO DO SO THROUGH THE REST OF THE EVENING. THEREFORE...THE HIGH
WIND WARNING HAS BEEN CANCELLED. LESSER WIND SPEEDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH 9 PM.

$$

HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 12, 9:49 PM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 12, 9:49 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MDT MON APR 12 2010

.UPDATE...
SUSTAINED WINDS ARE ALREADY NEARING 30 MPH AT NEBRASKA PANHANDLE
OBSERVATION SITES LATE THIS EVENING...AND WITH THE SFC LOW
STRENGTHENING AS IT MOVES ACROSS WY TONIGHT AND MT
TOMORROW...WOULD EXPECT THESE PREFRONTAL CONDITIONS TO CONTINUE
UNTIL FROPA LATER TUESDAY AFTERNOON. SO IN A RECENT UPDATE...HAVE
ISSUED A WIND ADVISORY THROUGH TUESDAY FOR WESTERN NEBRASKA PANHANDLE
LOCATIONS. HAHN

&&

.PREV DISCUSSION... /ISSUED 343 PM MDT MON APR 12 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE PATTERN WILL BE QUITE
ACTIVE ACROSS THE CWA IN THE SHORT TERM. MAIN STORY INVOLVES THE
DEEP UPPER TROUGH MOVING EAST ACROSS THE WESTERN US TODAY THROUGH
TUESDAY NIGHT. MID AND HIGH CLOUDS ARE COVERING MUCH OF THE CWA AT
THIS HOUR...WITH SOME BREAKS IN THE DECK OVER THE HIGHER TERRAIN
WHERE CUMULUS TOWERS ARE BUILDING OFF THE MOUNTAINS. THIS CLOUD DECK
IS PROVIDING ENOUGH INHIBITION TO KEEP THE ATMOSPHERE CAPPED THIS
AFTERNOON HENCE THE LACK IN CONVECTIVE ACTIVITY. HOWEVER...WITH THE
APPROACHING TROUGH TONIGHT...EXPECT UPPER LEVEL DIFFLUENCE TO
INCREASE AS A SPEED MAX ROUNDS THE BASE OF THE TROUGH. SFC LOW
WILL DEEPEN AHEAD OF THE TROUGH OVER WYOMING AS WELL WHICH WILL
INCREASE SOUTHEAST WINDS OVER THE CWA AND ENHANCE LLVL
CONVERGENCE...PARTICULARLY OVER THE MOUNTAINS. SO WILL SEE AN
INCREASING TREND OF SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST
TO EAST LATE THIS AFTERNOON AND CONTINUING THROUGH THE EVENING.
THE FRONT ASSOCIATED WITH THE SFC LOW WILL MOVE FROM WEST TO EAST
ACROSS THE CWA THROUGH THE MORNING HOURS ON TUESDAY AND WILL
PROVIDE A SOURCE OF CONVERGENCE ACROSS THE EASTERN ZONES AS IT
DOES SO...PARTICULARLY IN THE NEBRASKA PANHANDLE. WILL SEE SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THE FRONT CONTINUE THROUGH THE
MORNING...AND CANT RULE OUT THE POSSIBILITY OF GUSTY WINDS AND
MARGINAL HAIL WITH THE STRONGEST STORMS AS 0 TO 6 KM BULK SHEAR
RANGES FROM 30 TO 40 KTS. HOWEVER...TIMING LOOKS TO BE SUCH THAT
THE FRONT WILL CLEAR ALL CYS ZONES BY EARLY AFTERNOON WHEN BEST
INSTABILITY AND CONVERGENCE ARE MAXIMIZED...SO THE SEVERE THREAT
WILL REMAIN OFF TO THE EAST.

AHEAD OF THE FRONT...SOUTHEAST WINDS HAVE THE POTENTIAL TO REACH
ADVISORY CRITERIA IN THE PANHANDLE SO WILL HAVE TO ASSESS THIS
POTENTIAL WITH THE NEXT FEW MODELS RUNS. LOOKS LIKE WINDS IN THE
POST FRONTAL ENVIRONMENT WILL INCREASE THROUGH THE MORNING AND
BECOME QUITE STRONG DUE TO THE INTENSIFYING LLVL PRESSURE GRADIENT
WITH THE DEEPENING LOW...PARTICULARLY OVER THE HIGHER TERRAIN.
GUIDANCE SUGGESTS AREAS FROM RAWLINS...THROUGH THE SHIRLEY
BASIN...NORTHERN LARAMIE RANGE AND UP TO DOUGLAS WILL SEE SOUTHWEST
WINDS REACH WARNING CRITERIA SO WENT AHEAD AND POSTED A HIGH WIND
WATCH FOR THIS REGION.

SHOWERS AND THUNDERSTORMS WILL QUICKLY DEPART THE REGION BEHIND THE
FRONT AS DRIER AIR WRAPS UP IN THE LOW PRESSURE SYSTEM. THIS WILL
NOT BE THE CASE THOUGH FOR THE MOUNTAINS AS THE STRONG WINDS ALOFT
AND COOLING TEMPS ALLOW FOR OROGRAPHIC SHOWERS TO LINGER THRU
TUESDAY EVENING. WEDNESDAY WILL BE DRIER YET STILL A BIT BREEZY
ACROSS THE CWA. WITH TEMPS ALOFT SLOW TO REBOUND...WEDNESDAY
WILL REMAIN A FEW DEGREES ON THE COOLER SIDE WHICH WILL STILL BE
NEAR NORMAL.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DRY AND MILD
WEATHER EXPECTED THROUGH THURSDAY BEFORE UPPER TROF MOVING INTO
THE GREAT LAKES AREA PUSHES A SURGE OF COOLER AIR ACROSS THE CWA
THURSDAY NIGHT...MAINLY EAST OF THE MTNS. BEST CHANCE FOR PCPN
CURRENTLY APPEARS THAT IT WILL BE FRIDAY NIGHT AND SATURDAY AS
SOME MOISTURE CREEPS NORTHWARD AROUND BACK SIDE OF SFC RIDGE THAT
SHOULD BE IN PLACE OVER THE NRN AND CENTRAL PLAINS...COMBINED WITH
AN UPPER TROF THAT WILL MOVE ACROSS THE SOUTHERN ROCKYS IN THE
SOUTHERN STREAMFLOW. HAVE LEANED TOWARD THE ECMWF THOUGH LATEST
GFS NOT TOO DIFFERENT OVERALL. MAINLY DRY AND A LITTLE WARMER
CONDITIONS SHOULD RETURN SUNDAY AND MONDAY AS SOME MINOR UPPER
RIDGING SHOULD AFFECT THE AREA AT THAT TIME.

AVIATION...SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE IN
COVERAGE OVER THE MOUNTAINS THIS EVENING WITH MVFR CONDITIONS
EXPECTED IN THE HEAVIER SHOWERS. A PACIFIC FRONT WILL MOVE FROM
WEST TO EAST ACROSS THE CWA TUESDAY MORNING WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AS THE FRONT PASSES THROUGH. THE
STRONGEST ACTIVITY IS EXPECTED IN THE NEBRASKA PANHANDLE WHERE
GUSTY WINDS AND SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. IN
ADDITION...SOUTHERLY WINDS WILL BE GUSTY AHEAD OF THE FRONT
TONIGHT AND AGAIN EARLY TUESDAY AFTERNOON. WINDS WILL SHIFT TO THE
SOUTH AND SOUTHWEST BEHIND THE FRONT AND WILL BECOME STRONG OVER
AND WEST OF THE LARAMIE RANGE IN THE AFTERNOON. COULD SEE GUSTS
APPROACHING 50 KTS AT KRWL AND KDGW BETWEEN 18 AND 21Z. CONDITIONS
WILL IMPROVE TUESDAY NIGHT.

FIRE WEATHER...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH
TOMORROW MORNING ACROSS MUCH OF THE AREA. A FRONT WILL MOVE
THROUGH FROM WEST TO EAST TUESDAY MORNING...BRINGING A CHANCE FOR
RAIN SHOWERS AND THUNDERSTORMS. WINDS WILL BE STRONG ONCE AGAIN
BEHIND THE FRONT TUESDAY AFTERNOON AND EVENING BUT RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS DUE TO RECENT
MOISTURE. GUSTY WINDS WILL RETURN FOR WEDNESDAY WITH DRIER
CONDITIONS EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR WYZ101-
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110.
NE...WIND ADVISORY UNTIL 6 PM TUESDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/AVIATION...RJM
LONG TERM...RE
Hazardous weather outlook, Apr 12, 10:08 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 PM MDT MON APR 12 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-140415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1008 PM MDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS WILL OCCUR ACROSS AREAS EAST OF THE LARAMIE
RANGE TONIGHT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN
NEBRASKA PANHANDLE TONIGHT THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA
DURING THE DAY ON TUESDAY. AS A RESULT...STRONG WEST WINDS WILL
ACCOMPANY THE FRONT AS IT MOVES THROUGH THE REGION. WINDS SPEEDS
OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE IN
CENTRAL AND NORTHERN CARBON...NORTHERN ALBANY...THE WIND
CORRIDOR...AND CONVERSE COUNTY. A HIGH WIND WATCH IS IN EFFECT FOR
THESE AREAS DURING THE DAY ON TUESDAY. IN THE NEBRASKA PANHANDLE A
WIND ADVISORY WILL CONTINUE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.